Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Why am I feeling nauseous and having gagging feeling after discontinuing Remeron for anorexia?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi, I am XXXXXXX and I have a few questions for you. A little background for you...I have postpartum depression and anxiety. I was undiagnosed for a full year and also in that year lost a ton of weight, to the point where I was also diagnosed with anorexia (unintentionally). Since May of this year I am finally on anti-depressants. I take Celexa and Remeron. I recently came off the Remeron, because I was only on it to gain the weight back. I also am on Xanax and Meclizine. Also, I have BBPV (vertigo). My questions for you are: 1. Ever since I have been off the Remeron, I am only sleeping 7-8 hours (apposed to 9-11 hours), of course the recommended nights sleep is around 8 hours and I know my body is used to a longer sleep but I am frustrated because of how sick I feel when I only get the 7-8 hours. I get extremely nauseous and feel like gagging. My head also doesn't feel right. What is your opinion on this? Will my body go back to normal? Should I go back on a medicine that helps me sleep? (But at the same time I do not want to rely on a medicine to help me sleep.) 2. Every morning when I wake up I do not feel good (most days). My head doesn't feel right, my body feels like I just got out of a sauna. I get Orthostatic Hypotension. It's always rough in the morning (ever since the PPD/Anxiety, but has been happening even before being on antidepressants.) I have had lots of vitamins, minerals, electrolytes, thyroid, etc. blood tests done and everything comes out ok and I just don't understand why I feel the way I do in the morning. I eat healthy, I have gained lots of weight, I drink 8 glasses of water a day. Lately, I have been trying to slowly get my body back in shape. Because of the depression I was pretty much in bed and on the couch for a year and I became very weak. I am not sure if any of that has to do with how I feel, but it would be great to get your opinion. 3. Another question is regarding the BBPV (Vertigo), what are the exercises I can do to get rid of/help the BBPV symptoms?
Posted Fri, 17 Jan 2014 in Mental Health
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer: Still having depression Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. The symptoms that you have mentioned in your deecription are mostly occuring in the morning and they all point that probably your depression has still not remitted. Your nonrefreshing sleep, heavy headedness, feeling like out of suana all suggest that your depression has not vanished and persisting although in low amount. Probably increasing the dose or switching the antidepressant may be considered. Your nausea and gagging feeling in the morning could be due to acidity occuring cause of medications probably meclizine. You can take anti acid tablets like ranitidine twice a day or doxynet in the morning to help you with these symptoms. Regarding the exrcises for bppv, being a psychiatrist, I may not be the best person to advice you. However drugs such as vertin can help in reducing the symptoms. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor